Blocking sets in projective spaces

Aart Blokhuis, Péter Sziklai, Tamás Szônyi

Research output: Chapter in Book/Report/Conference proceedingChapter

9 Citations (Scopus)

Abstract

In this paper we collect results on the possible sizes of k-blocking sets. Sinceprevious surveys focused mainly on blocking sets in the plane, we concentrate ourattention on blocking sets in higher dimensions. Lower bounds on the size of thesmallest non-trivial k-blocking set are surveyed in detail. The linearity conjecture andknown results supporting the conjecture (e.g. proofs in particular cases) are collected.The known constructions are also presented. In case of planar minimal blocking setswe only discuss the constructions briefly. In case of higher dimensions the situation isnot satisfactory, there are more open questions than known constructions.

Original languageEnglish
Title of host publicationCurrent Research Topics in Galois Geometry
PublisherNova Science Publishers, Inc.
Pages63-86
Number of pages24
ISBN (Print)9781612095233
Publication statusPublished - Dec 1 2011

Keywords

  • (Semi-)ovoid
  • Blocking set
  • Minihyper
  • Rédei type

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Blocking sets in projective spaces'. Together they form a unique fingerprint.

  • Cite this

    Blokhuis, A., Sziklai, P., & Szônyi, T. (2011). Blocking sets in projective spaces. In Current Research Topics in Galois Geometry (pp. 63-86). Nova Science Publishers, Inc..